Facebook Pixel

9-day period delay after morning-after-pill

By August 24, 2015 - 12:46am
Rate This

So I took the morning-after-pill around the 13th of July(which was a good 5 days after my period). I took the pill out of sheer panic, even though I used a condom and nothing broke, tore or leaked. I got my period AGAIN on the 16th of July which was for a good 3-4 days, i.e. a proper period. But now it's the 24th of August and I haven't had my period yet.
Am I freaking out for no reason? Also, this is my second pill within the same month. I also took 3 pregnancy tests to be sure, and they all came out negative. I am under severe stress.

Please help me.

Add a Comment5 Comments

HERWriter Guide

Hi akgupta

Thanks for your post!

You are putting yourself under this stress for no reason. Condoms are far more effective that emergency contraception; don't take emergency pills when you don't have an emergency.

You're not pregnant; your cycle is irregular because you are taking this medication too much and for no reason. It should be back to normal within a month.


August 24, 2015 - 6:00am
(reply to Susan Cody)

Hey Susan! Thank you so much. I'm definitely relieved. But I'm still a little scared as my period is over 10 days late now. Is it cause of the pills and stress?

August 24, 2015 - 1:52pm
HERWriter Guide (reply to akgupta)

Hi akgupta

Yes, it's likely due to the medication. A pregnancy test can confirm this for you.

August 24, 2015 - 2:47pm
(reply to Susan Cody)

I did take one first thing this morning as well. It was negative just like all the others. By when should I most likely get my period? Cause I have been cramping and feeling moody the past 4-5 days :/

Thank you so much.

August 25, 2015 - 12:56am
HERWriter Guide (reply to akgupta)

Hi again
Nobody else can tell you when to expect your period. You have to be realistic on the kind of help you can get over the internet. We can only provide a guide which we have done in depth for you.

You'll just have to wait it out. This irregularity is a side effect of emergency contraception. Your symptoms may be PMS.

August 25, 2015 - 4:50am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.